This application is submitted in response to RFA DK-07-012 which solicits applications from qualified investigators for the continuation and expansion of the Drug Induced Liver Injury Network (DILIN). Indiana University, one of the founder members and a top recruitment site, has robustly participated in all DILIN operations since its inception. In addition to accelerated subject recruitment, the DILIN during the next funding period will also focus on developing or supporting mechanistic and therapeutic ancillary studies, developing and validating optimal causality instruments and constructing in conjunction with NLM an authoritative hepatotoxicity database. We propose the following specific aims to meet the goals of this RFA.
Specific Aim # 1: To enroll large number of eligible adults and children with suspected DILI into ongoing DILIN prospective and retrospective studies. We propose to collect prospective and retrospective cases of suspected DILI from multiple traditional as well as unique sources in Central Indiana, each providing distinctive epidemiological facets and research potential.
Specific Aim # 2: To robustly participate in the development and the support of mechanistic (genetic and non-genetic) and therapeutic ancillary studies by investigators within and outside the DILIN. We propose to conduct a network wide therapeutic ancillary pilot study of systemic steroids in patients with well characterized DILI during the next funding period.
Specific aim # 3: To continue to participate in a robust fashion in the causality assessment of suspected DILI cases that are enrolled into our ongoing studies and to play a major role in developing and validating new causality instrument(s) that are optimal and user-friendly.
Specific aim # 4: To develop, in conjunction with stake holders, an authoritative electronic DILI database, and outreach and educational activities for practicing physicians and the public. Our role will be extensive at conceptual, methodological, operational and contextual levels.
Specific aim # 5: The objective is to develop, in conjunction with other DILIN investigators, an international consortium of DILI to facilitate exchange of ideas, standardization of nomenclature, collaborative studies and cross validation of each other's observations and discoveries.
|French, Joshua B; Bonacini, Maurizio; Ghabril, Marwan et al. (2016) Hepatotoxicity Associated with the Use of Anti-TNF-Î± Agents. Drug Saf 39:199-208|
|Schmeltzer, Paul A; Kosinski, Andrzej S; Kleiner, David E et al. (2016) Liver injury from nonsteroidal anti-inflammatory drugs in the United States. Liver Int 36:603-9|
|Heidemann, Lauren A; Navarro, Victor J; Ahmad, Jawad et al. (2016) Severe Acute Hepatocellular Injury Attributed to OxyELITE Pro: A Case Series. Dig Dis Sci 61:2741-8|
|Bohm, Matt; Vuppalanchi, Raj; Chalasani, Naga et al. (2016) Febuxostat-induced acute liver injury. Hepatology 63:1047-9|
|Zheng, Elizabeth X; Rossi, Simona; Fontana, Robert J et al. (2016) Risk of Liver Injury Associated with Green Tea Extract in SLIMQUICK(Â®) Weight Loss Products: Results from the DILIN Prospective Study. Drug Saf 39:749-54|
|Vuppalanchi, Raj; Navarro, Victor; Vega, Maricruz et al. (2015) Herbal dietary supplement associated hepatotoxicity: anÂ upcoming workshop and need for research. Gastroenterology 148:480-2|
|Chalasani, Naga; Bonkovsky, Herbert L; Fontana, Robert et al. (2015) Features and Outcomes of 899 Patients With Drug-Induced Liver Injury: The DILIN Prospective Study. Gastroenterology 148:1340-52.e7|
|Hayashi, Paul H; Barnhart, Huiman X; Fontana, Robert J et al. (2015) Reliability of causality assessment for drug, herbal and dietary supplement hepatotoxicity in the Drug-Induced Liver Injury Network (DILIN). Liver Int 35:1623-32|
|Hayashi, Paul H; Fontana, Robert J; Chalasani, Naga P et al. (2015) Under-reporting and Poor Adherence to Monitoring Guidelines for Severe Cases of Isoniazid Hepatotoxicity. Clin Gastroenterol Hepatol 13:1676-82.e1|
|Martinez, Melissa A; Vuppalanchi, Raj; Fontana, Robert J et al. (2015) Clinical and histologic features of azithromycin-induced liver injury. Clin Gastroenterol Hepatol 13:369-376.e3|
Showing the most recent 10 out of 46 publications